MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G23130
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event during the procedure, the prosthesis did not deploy in the patient.Use of another prosthesis.Patient outcome: use of another prosthesis.Patient/event info - notes.¿ are images of the device or procedure available? no.¿ was the product inspected for kinks or damage before use? yes.¿ what endoscope type and channel size was used? duodénoscope pentax ed34i10t2 ¿ 4.2.¿ what was the position of the elevator? open.¿ details of the wire guide used (diameter, type, make)? jagwire 035 ¿ 450cm.¿ did any part of the stent contact the patient's anatomy when the complaint occurred? no.¿ did the patient exhibit difficult anatomy (n/a, tortuous, altered)? no.¿ what was the length and diameter of the stricture? nc.¿ was there resistance felt passing wire guide through stricture? no.¿ was resistance felt during insertion into patient? no.¿ if yes, at what point? ¿ was there resistance felt passing the evolution through stricture? no.¿ was the stricture dilated before stent placement? no.¿ were any other defects (other than the complaint issue) observed on the device prior to return (e.G., kink)? no.
 
Additional Manufacturer Narrative
Device evaluation the evo-10-11-10-b device of lot number c2339830 involved in this complaint was returned for evaluation open in its original packaging.With the information provided, a physical and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 03 dec 2025.On evaluation of the device, the following was observed: visual inspection: device returned with safety wire hub broken.Red marker at the first dimple.Directional button in neutral position.Introducer examined and kink observed and measured approx.103cm from the tip of the introducer.Flexor broken measured approx.27cm from the tip of the introducer.Functional inspection handle actuating fine for deployment and recapture but unable to deploy the stent.Unable to remove the safety wire.The reported failure was observed.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2339830.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has previously occurred for this work order.Please refer to investigation (b)(4) for more information.Investigation for (b)(4) determined the following: a definitive root cause could not be determined as clinical settings cannot be replicated.A possible root cause could be attributed to the patients anatomy or the size of the accessory channel used.Although the user stated that no resistance was felt nor was the anatomy difficult, bunching observed in the device evaluation suggests that force or pressure was employed during use which subsequently resulted in the inability to deploy the stent within the patient.Another possible root cause could be the size of the accessory port in the scope.The size used during this procedure was 4.2mm.On the label of the device, it states to use a scope with a minimum accessory channel size of 3.2mm.A larger size accessory port was used, which could have potentially led to complications during the procedure.This could have contributed to the stent's inability to deploy and subsequently caused the observed damage when the doctor tried to remove the device.However, it cannot be conclusively determined whether this accessory channel could have definitively caused or contributed to the complaint issue.The user stated that the stent failed to deploy when released with the gun in the patient.During the device evaluation, it was noted that the stent had already been deployed prior to return to cook ireland.The stent was able to deployed outside of the body, indicating that the issue is likely attributable to procedural factors rather than a device malfunction.Both incidents are unrelated to the repeat occurrence.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.The product label for this device states to use a scope with minimum accessory channel of 3.2mm.As per the information provided, the size of the accessory channel used during the procedure was 4.2mm.However, it cannot be conclusively determined whether this accessory channel could have definitively caused or contributed to the complaint issue therefore, this situation will be documented in the pms tracker as a precaution and reviewed as part of post market surveillance as per management of complaints procedure.There is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined.Possible root causes could be attributed to the patients anatomy, the size of the accessory channel used or device advancement/attempted deployment.A possible root cause could be attributed to the patients anatomy.It is known from the available information that the stricture was not dilated.This un-dilated stricture may have compressed the stent and resulted in the difficulties when attempting to deploy the stent.Another possible root cause could be the size of the accessory port in the scope.The size used during this procedure was 4.2mm.On the label of the device, it states to use a scope with minimum accessory channel size of 3.2mm.This larger size accessory port could have potentially led to complications during the procedure.This could have contributed to the stent's inability to deploy and subsequently caused the observed damage when the doctor tried to remove the device.However, it cannot be conclusively determined whether this could have definitively caused or contributed to the complaint issue.Another root cause may be attributed to damage occurring during device advancement/attempted deployment that may have resulting in the inability to deploy the stent.It is known that the device was inspected for kinks or damage prior to use, and none were observed.However, upon return, a kinked introducer was observed.It is possible that the delivery system may have sustained this kink while advancing or when first attempting to deploy and this may have caused resistance when attempting to deploy the stent.Other damage was noted in the device evaluation at cook ireland.This damage included a broken flexor and safety wire hub.The user was asked for clarification as to when this damage was noted to which they stated that when the stent didn¿t deploy in the patient and the doctor tried to remove the stent and the catheter off the patient (after the complication) and caused other damage other than the complaint issue.Confirmation of complaint: the complaint is confirmed based on visual/functional inspection.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reported, during the procedure, the prosthesis did not deploy in the patient.Confirmed quantity of 01 x used device.The device was removed and the procedure was completed with another device.No adverse effects to the patient were reported.Investigation findings conclude that a possible root cause could be attributed to the patients anatomy, the size of the accessory channel used or device advancement/attempted deployment.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 18-dec-25.
 
Event or Problem Description
Supplemental correction/complete report is being submitted following a review of this complaint file (precedence ¿flexor kinked/stretched/broken/compressed) on (b)(6) 2025.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-10-b device of lot number c2339830 involved in this complaint was returned for evaluation open in its original packaging.With the information provided, a physical and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2025.On evaluation of the device, the following was observed: visual inspection: device returned with safety wire hub broken.Red marker at the first dimple.Directional button in neutral position.Introducer examined and kink observed and measured approx.103cm from the tip of the introducer.Flexor broken measured approx.27cm from the tip of the introducer.Functional inspection: handle actuating fine for deployment and recapture but unable to deploy the stent.Unable to remove the safety wire.The reported failure was observed.Damage was noted in the device evaluation at cook ireland.This damage included a broken safety wire hub.The user was asked for clarification as to when this damage was noted to which they stated that when the stent didn¿t deploy in the patient and the doctor tried to remove the stent and the catheter off the patient (after the complication) and caused other damage other than the complaint issue.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2339830.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined, as clinical settings cannot be replicated.Potential factors include deployment technique and handling during preparation or insertion and patient anatomy.One potential root cause is damage that may have occurred during device preparation/advancement/attempted deployment, which could have led to the inability to deploy the stent.The device was inspected prior to use, and no damage was observed; however, upon return, a kinked introducer was noted.It is possible that the delivery system sustained this kink during preparation/advancement/initial deployment causing a build-up of pressure that may have contributed to the flexor break observed due to excessive strain on the device sheath.Another possibility may be related to patient's anatomy.The patient's anatomy was not considered difficult and it is unknown whether a pre-dilation assessment was conducted, as this information was not specified.While pre-dilation is not mandatory if deemed unnecessary per the instructions for use, if the pathway was in some way unfavorable or exerted stress on the device during deployment, it could have contributed to the damage observed.Confirmation of complaint: the complaint is confirmed based on visual/functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reported, during the procedure, the prosthesis did not deploy in the patient.Confirmed quantity of 01 x used device.The device was removed and the procedure was completed with another device.No adverse effects to the patient were reported.Investigation findings conclude that a possible root cause could be attributed to the deployment technique and handling during preparation or insertion and patient anatomy.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23465138
Report Number3001845648-2025-00573
Device Sequence Number9950015
Product Code FGE
UDI-Device Identifier10827002231303
UDI-Public(01)10827002231303(17)270903(10)C2339830
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23130
Device Catalogue NumberEVO-10-11-10-B
Device Lot NumberC2339830
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/17/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer10/20/2025
10/20/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date01/08/2026
02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale